Alert archive / Alaska / Snow Advisories in 2007
Snow Advisory 29, NWS Anchorage, AK
NWS Anchorage, AK issued this snow advisory at Dec 30, 2007, 4:17 PM AKST. It took effect at Dec 30, 2007, 9:17 PM AKST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2007, 4:17 PM AKST (01:17 UTC)
- In effect from
- Dec 30, 2007, 9:17 PM AKST
- Expired
- Dec 31, 2007, 4:00 PM AKST
- In force
- 19 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 310617 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 917 PM AST SUN DEC 30 2007 AKZ181-310730- /X.CAN.PAFC.BZ.W.0036.000000T0000Z-071231T1400Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 917 PM AST SUN DEC 30 2007 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. SNOW HAS DIMINISHED TO SCATTERED SNOW SHOWERS AND BLIZZARD CONDITIONS HAVE ENDED. NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TO REDUCE VISIBILITIES TO AROUND 3 MILES AT TIMES IN BLOWING SNOW. $$ AKZ161-311830- /X.NEW.PAFC.SN.Y.0029.071231T0617Z-080101T0100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 917 PM AST SUN DEC 30 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 PM AST MONDAY NORTH AND EAST OF KING SALMON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM AST MONDAY. SNOW HAS DEVELOPED NORTH AND EAST OF KING SALMON THIS EVENING. SNOW WILL PERSIST OVER THIS ARE THROUGH MONDAY AFTERNOON AND THEN DIMINISH BY MONDAY EVENING. STORM TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES ARE EXPECTED...WITH HIGHEST AMOUNTS FROM ILIAMNA NORTHWARD. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWAK42 PAFC 311408 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 508 AM AST MON DEC 31 2007 AKZ161-010100- /X.CON.PAFC.SN.Y.0029.000000T0000Z-080101T0100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 508 AM AST MON DEC 31 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON NORTH AND EAST OF KING SALMON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON NORTH AND EAST OF KING SALMON. SNOW WILL PERSIST NORTH AND EAST OF KING SALMON THROUGH THIS AFTERNOON. SEVERAL INCHES OF SNOW HAS FALLEN SO FAR...AND AN ADDITIONAL 3 TO 8 INCHES ARE EXPECTED TODAY...BRINGING THE STORM TOTAL ACCUMULATIONS TO 6 TO 12 INCHES. THE HIGHEST AMOUNTS WILL BE NORTH OF ILIAMNA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Dec 30, 10:00 AM AKST, 6 hours 17 minutes earlier.
Area forecast discussion, Dec 30, 10:00 AM AKST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
300 PM AST SUN DEC 30 2007
.MODEL DISCUSSION...ESPECIALLY FOR AN ACTIVE WINTER PATTERN...THE
MODELS ARE IN VERY NICE AGREEMENT. THE ONLY SIGNIFICANT AREA THEY ARE
HAVING DIFFICULTY RESOLVING IS WHEN AND WHERE A TRIPLE POINT MIGHT
DEVELOP LONG THE FRONT IN THE BERING SEA. THE ECMWF WANTS TO DEVELOP
ONE IN THE ADAK AREA MONDAY NIGHT WHILE THE GFS AND NAM PLACE A WEAK
ONE WELL SOUTH OF NIKOLSKI AT THAT TIME. THIS WILL MAKE A LITTLE
DIFFERENCE IN THE PRECIPITATION AT THAT TIME FOR THE CENTRAL
ALEUTIANS BUT WILL BE BRIEF AND HAVE LITTLE OVERALL EFFECT AS ALL
MODELS DISSIPATE THEIR TRIPLE POINTS TUESDAY MORNING. WEDNESDAY
THROUGH FRIDAY THE MODELS BEGIN TO DIVERGE IN THE PLACEMENT OF A LOW
IN THE GULF OF ALASKA. THE GFS IS RATHER CONSISTENT IN ITS SOLUTION
WITH THIS LOW AND THIS SOLUTION LOOKS REASONABLE FOR THREE TO FIVE
DAYS OUT.
.ANALYSIS AND UPPER LEVELS...MAIN LOW EFFECTING THE WEATHER TODAY IS
LOCATED SOUTH OF THE ALASKA PENINSULA WITH A FRONT EXTENDING OVER THE
PENINSULA. THE UPPER LEVEL SUPPORT FOR THIS LOW IS WELL EAST OF THE
SURFACE LOW AND IS SEEN IN SATELLITE STARTING AROUND 40N AND HEADING
UP THE 155W MERIDIAN INTO THE EASTERN BRISTOL BAY ZONE.
THE EASTERN PART OF THE FORECAST AREA EXPERIENCED SOME SNOW THIS
MORNING AS A SHORT WAVE PASSED THROUGH THE AREA. THIS WAVE IS NOW
EXITING THE COPPER RIVER BASIN TO THE NORTHEAST AND WILL REMAIN OUT
OF THE AREA.
THE MAJORITY OF THE BERING SEA AREA IS UNDER NORTHWEST FLOW EXCEPT
FOR THE WESTERN BERING SEAS AND WESTERN ALEUTIANS WHICH ARE ALREADY
COMING UNDER THE INFLUENCE OF THE NEXT WEATHER SYSTEM TO THE WEST.
THE LOW IN THIS SYSTEM WILL REMAIN WEST OF THE FORECAST AREA BUT THE
WEATHER FRONT WILL MOVE INTO THE WESTERN BERING SEA TONIGHT AND THEN
INTO THE CENTRAL BERING SEA MONDAY NIGHT BEFORE WEAKENING TUESDAY
.SHORT TERM FORECAST...A BLIZZARD WARNING IS IN EFFECT THROUGH
TONIGHT FOR THE ALASKA PENINSULA DUE TO THE LOW SOUTH OF THERE AND
THE WEATHER FRONT STATIONARY OVER THEM. WINDS HAVE BEEN GUSTING 40 TO
60 MPH WITH SAND POINT AND COLD BAY BOTH EXPERIENCING VISIBILITIES TO
ONE QUARTER MILE OR LESS DUE TO BLOWING SNOW IN THESE WINDS.
KODIAK...SOUTHERN KENAI PENINSULA...AND THE EASTERN BRISTOL BAY ZONE
WILL SEE SNOW WITH THIS SYSTEM OVERNIGHT AS THE MOISTURE OVERRIDES
THE COLD AIR IN PLACE. THE EXCEPTION TO THIS WILL BE KODIAK ISLANDS
WHERE THE WARMER AIR IN THIS SYSTEM WILL CAUSE TO THE SNOW TO TURN TO
RAIN OR A RAIN SNOW MIX AS IT HAS ALREADY DONE IN THE SOUTHERN PART
OF THE ISLAND.
.LONG TERM FORECAST...AFTER THE SYSTEM SOUTH OF THE ALASKA PENINSULA
DISSIPATES TUESDAY THE MIDDLE PART OF THE WEEK LOOK TO BE MOSTLY DRY
AND COLD WITH WEAK SURFACE HIGH PRESSURE OVER THE STATE AND A COLD
TROUGH ALOFT. AFTER THAT THERE IS A CHANCE OF SOME SNOW ALONG THE
NORTH GULF COAST AND INTO THE ANCHORAGE AREA LATE IN THE WEEK WITH
MODELS FORMING A PERSISTENT WEAK LOW SOMEWHERE BETWEEN MIDDLETON
ISLAND AND PRINCE WILLIAM SOUND.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 181.
MARINE...GALE 120 130 132 138 150 155 160 165 170 171 172.
STORM 175 176.
HEAVY FREEZING SPRAY 130 140 155 160 165 180 185.
FIRE WEATHER...NONE.
DEC 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 8:33 PM AKST | High Wind Warning | AFC | 9 hr | |
| Dec 30, 11:00 PM AKST | Gale Warning | AFC | 19 hr | |
| Dec 30, 11:00 PM AKST | Small Craft Advisory | AFC | 19 hr | |
| Dec 30, 11:00 PM AKST | Small Craft Advisory | AFC | 31 hr | |
| Dec 30, 11:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Dec 30, 11:00 PM AKST | Storm Warning | AFC | 19 hr | |
| Dec 30, 11:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Dec 31, 11:00 AM AKST | Gale Warning | AFC | 19 hr | |
| Dec 31, 11:00 AM AKST | Gale Warning | AFC | 19 hr | |
| Dec 31, 11:00 AM AKST | Small Craft Advisory | AFC | 19 hr | |
| Dec 31, 11:00 AM AKST | Storm Warning | AFC | 19 hr | |
| Dec 31, 11:00 AM AKST | Storm Warning | AFC | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.